Alert archive / Utah / Wind Advisories in 2018
Wind Advisory 17, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Oct 13, 2018, 3:05 PM MDT. It took effect at Oct 13, 2018, 10:00 PM MDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2018, 3:05 PM MDT (21:05 UTC)
- In effect from
- Oct 13, 2018, 10:00 PM MDT
- Expired
- Oct 15, 2018, 3:01 AM MDT
- In force
- 29 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
380 WWUS75 KSLC 132105 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 305 PM MDT Sat Oct 13 2018 UTZ002>004-011>016-141100- /O.UPG.KSLC.HZ.A.0001.181015T0600Z-181015T1500Z/ /O.NEW.KSLC.HZ.W.0003.181015T0600Z-181015T1500Z/ Northern Wasatch Front-Salt Lake and Tooele Valleys- Southern Wasatch Front-Western Uinta Basin-Castle Country- San Rafael Swell-Sanpete/Sevier Valleys-West Central Utah- Southwest Utah- Including the cities of Brigham City, Ogden, Bountiful, Salt Lake City, Tooele, Lehi, Provo, Nephi, Duchesne, Roosevelt, Price, Castle Dale, Emery, Green River, Hanksville, Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, and Milford 305 PM MDT Sat Oct 13 2018 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 9 AM MDT MONDAY... The National Weather Service in Salt Lake City has issued a Hard Freeze Warning, which is in effect from midnight Sunday night to 9 AM MDT Monday. The Hard Freeze Watch is no longer in effect. * AFFECTED AREA...Northern and southern Wasatch Front, western Uinta Basin, San Rafael Swell, and Sanpete/Sevier Valleys. * TEMPERATURES...As low as 25 degrees along the Wasatch Front and low to mid 20s elsewhere. * TIMING...The coldest temperatures will occur near sunrise Monday morning. * IMPACTS...Hard freeze conditions may damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ UTZ019-141100- /O.NEW.KSLC.WI.Y.0017.181014T0400Z-181015T1200Z/ Utahs Dixie and Zion National Park- Including the city of St George 305 PM MDT Sat Oct 13 2018 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM MDT MONDAY... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect from 10 PM this evening to 6 AM MDT Monday. * AFFECTED AREA...North to south oriented canyons in Washington County. * WINDS...North to northeast winds 25 to 35 mph with gusts to 50 mph. * TIMING...Developing late this evening and continuing through Monday morning. * IMPACTS...There will be strong crosswinds on east to west oriented roadways. Lightweight and high profile vehicles will be most susceptible to these winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
4 follow-up statements
565 WWUS75 KSLC 140927 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 327 AM MDT Sun Oct 14 2018 UTZ002>004-011>016-142300- /O.CON.KSLC.HZ.W.0003.181015T0600Z-181015T1500Z/ Northern Wasatch Front-Salt Lake and Tooele Valleys- Southern Wasatch Front-Western Uinta Basin-Castle Country- San Rafael Swell-Sanpete/Sevier Valleys-West Central Utah- Southwest Utah- Including the cities of Brigham City, Ogden, Bountiful, Salt Lake City, Tooele, Lehi, Provo, Nephi, Duchesne, Roosevelt, Price, Castle Dale, Emery, Green River, Hanksville, Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, and Milford 327 AM MDT Sun Oct 14 2018 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... * AFFECTED AREA...The Wasatch Front, western Uinta Basin, Castle Country, the San Rafael Swell, the Sanpete and Sevier Valleys, along with west central and southwest Utah. * TEMPERATURES...As low as 25 degrees along the Wasatch Front and low to mid 20s elsewhere. * TIMING...The coldest temperatures will occur near sunrise Monday morning. * IMPACTS...Hard freeze conditions may damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ UTZ019-142300- /O.CON.KSLC.WI.Y.0017.000000T0000Z-181015T1200Z/ Utahs Dixie and Zion National Park- Including the city of St George 327 AM MDT Sun Oct 14 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * AFFECTED AREA...North to south oriented canyons in Washington County. * WINDS...North to northeast winds 25 to 35 mph with gusts to 50 mph. * TIMING...Continuing at times today through Monday morning. * IMPACTS...There will be strong crosswinds on east to west oriented roadways. Lightweight and high profile vehicles will be most susceptible to these winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
042 WWUS75 KSLC 142007 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 207 PM MDT Sun Oct 14 2018 UTZ002>004-011>016-150515- /O.CON.KSLC.HZ.W.0003.181015T0600Z-181015T1500Z/ Northern Wasatch Front-Salt Lake and Tooele Valleys- Southern Wasatch Front-Western Uinta Basin-Castle Country- San Rafael Swell-Sanpete/Sevier Valleys-West Central Utah- Southwest Utah- Including the cities of Brigham City, Ogden, Bountiful, Salt Lake City, Tooele, Lehi, Provo, Nephi, Duchesne, Roosevelt, Price, Castle Dale, Emery, Green River, Hanksville, Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, and Milford 207 PM MDT Sun Oct 14 2018 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... * AFFECTED AREA...The Wasatch Front, western Uinta Basin, Castle Country, the San Rafael Swell, the Sanpete and Sevier Valleys, along with west central and southwest Utah. * TEMPERATURES...As low as 25 degrees along the Wasatch Front and low to mid 20s elsewhere. * TIMING...The coldest temperatures will occur near sunrise Monday morning. * IMPACTS...Hard freeze conditions may damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ UTZ019-150515- /O.CON.KSLC.WI.Y.0017.000000T0000Z-181015T1200Z/ Utahs Dixie and Zion National Park- Including the city of St George 207 PM MDT Sun Oct 14 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * AFFECTED AREA...North to south oriented canyons in Washington County. * WINDS...North to northeast winds 25 to 35 mph with gusts to 50 mph. * TIMING...Continuing at times through Monday morning. * IMPACTS...There will be strong crosswinds on east to west oriented roadways. Lightweight and high profile vehicles will be most susceptible to these winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
110 WWUS75 KSLC 150509 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1109 PM MDT Sun Oct 14 2018 UTZ002>004-011>016-151200- /O.CON.KSLC.HZ.W.0003.181015T0600Z-181015T1500Z/ Northern Wasatch Front-Salt Lake and Tooele Valleys- Southern Wasatch Front-Western Uinta Basin-Castle Country- San Rafael Swell-Sanpete/Sevier Valleys-West Central Utah- Southwest Utah- Including the cities of Brigham City, Ogden, Bountiful, Salt Lake City, Tooele, Lehi, Provo, Nephi, Duchesne, Roosevelt, Price, Castle Dale, Emery, Green River, Hanksville, Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, and Milford 1109 PM MDT Sun Oct 14 2018 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY... * AFFECTED AREA...The Wasatch Front, western Uinta Basin, Castle Country, the San Rafael Swell, the Sanpete and Sevier Valleys, along with west central and southwest Utah. * TEMPERATURES...As low as 25 degrees along the Wasatch Front and low to mid 20s elsewhere. * TIMING...The coldest temperatures will occur near sunrise Monday morning. * IMPACTS...Hard freeze conditions may damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ UTZ019-151200- /O.CON.KSLC.WI.Y.0017.000000T0000Z-181015T1200Z/ Utahs Dixie and Zion National Park- Including the city of St George 1109 PM MDT Sun Oct 14 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * AFFECTED AREA...North to south oriented canyons in Washington County. * WINDS...North to northeast winds 25 to 35 mph with gusts to 50 mph. * TIMING...Continuing at times through Monday morning. * IMPACTS...There will be strong crosswinds on east to west oriented roadways. Lightweight and high profile vehicles will be most susceptible to these winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
312 WWUS75 KSLC 150901 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 301 AM MDT Mon Oct 15 2018 UTZ019-151015- /O.CAN.KSLC.WI.Y.0017.000000T0000Z-181015T1200Z/ Utahs Dixie and Zion National Park- Including the city of St George 301 AM MDT Mon Oct 15 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Salt Lake City has cancelled the Wind Advisory for Washington County. Windy conditions will continue into the morning hours through the gaps and canyons of Washington County, however these winds are expected to remain below advisory criteria. $$ UTZ002>004-011>016-151500- /O.CON.KSLC.HZ.W.0003.000000T0000Z-181015T1500Z/ Northern Wasatch Front-Salt Lake and Tooele Valleys- Southern Wasatch Front-Western Uinta Basin-Castle Country- San Rafael Swell-Sanpete/Sevier Valleys-West Central Utah- Southwest Utah- Including the cities of Brigham City, Ogden, Bountiful, Salt Lake City, Tooele, Lehi, Provo, Nephi, Duchesne, Roosevelt, Price, Castle Dale, Emery, Green River, Hanksville, Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, and Milford 301 AM MDT Mon Oct 15 2018 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * AFFECTED AREA...The Wasatch Front, western Uinta Basin, Castle Country, the San Rafael Swell, the Sanpete and Sevier Valleys, along with west central and southwest Utah. * TEMPERATURES...As low as 25 degrees along the Wasatch Front and low to mid 20s elsewhere. * TIMING...The coldest temperatures will occur near sunrise this morning. * IMPACTS...Hard freeze conditions may damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 13, 9:34 AM MDT, 5 hours 31 minutes earlier.
Area forecast discussion, Oct 13, 9:34 AM MDT, 5 hours 31 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
934 AM MDT Sat Oct 13 2018
.SYNOPSIS...A cold front will move south across the state
late this afternoon through Sunday. This front will bring windy
and much colder conditions into Monday. The area will see a steady
warming trend through midweek with dry conditions.
&&
.DISCUSSION...Skies are currently mostly clear over the forecast
area this morning under a zonal flow aloft. Temperatures today
will run a couple of degrees above values observed yesterday, but
still more than 5F below seasonal normals.
The warming trend will end later today as the trough currently
moving through Idaho pushes a cold front through the state late
this afternoon into tomorrow, bringing some of the coldest
temperatures so far this season. With enhanced northerly flow
aloft along and behind the front, areas favored in that flow like
Castle Country and canyons in Washington County will see some
gusty winds. Will need to evaluate the issuance of wind headlines
with the afternoon package. Given the dry nature of the storm
system, precipitation will be limited with the front, but some
light valley rain and mountain snow will be possible for
northeastern portions of the forecast area, primarily tonight into
tomorrow morning.
Behind the front, maxes will run up to 20F below climo Sunday
afternoon, with mins cooling fairly dramatically Sunday
night/Monday morning, with hard freeze conditions likely down to
many valley floors across the forecast area. Will likely need to
convert the going Hard Freeze Watch to a warning this afternoon.
Under the influence of high pressure behind the exiting trough,
the area should see a steady warming trend through about midweek.
No updates expected to the forecast this morning.
&&
.AVIATION...VFR conditions will prevail at SLC through the TAF
period. Southerly winds will switch to northwest between 18Z and
20Z. Northwest winds will become gusty after 21Z with gusts over 25
kts likely before tapering in the evening. Moderate north winds will
then persist through the night. Clouds will increase through the day
with consistent mid-level ceilings developing this evening.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Hard Freeze Watch from late Sunday night through Monday morning
for UTZ002>004-011>016.
WY...None.
&&
PUBLIC...Traphagan
AVIATION...Jeglum
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Oct 13, 2:52 AM MDT, 12 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 252 AM MDT Sat Oct 13 2018 UTZ001>016-019>021-517-518-WYZ021-141300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 252 AM MDT Sat Oct 13 2018 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Gusty winds can be expected across northern Utah behind a cold front Saturday evening...reaching southern Utah late Saturday night. The strongest winds can be expected near Wendover...across Castle Country and near canyons in Washington County. .DAYS TWO THROUGH SEVEN...Sunday through Friday Gusty winds will continue into Sunday across Castle Country and near canyons in Washington County. A hard freeze is possible Monday morning for most valley locations with the exception of Utahs Dixie. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 3:05 PM MDT | Hard Freeze Warning | SLC | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.